I'm 30, I'm healthy. I just got done having kids (youngest is 20 months). Prior to having kids, I was an endurance athlete. For 3 years leading up to when I started having kids, I had heart palpitations, mild to severe. Saw my doctor, saw a cardiologist, had an eco done, had an event monitor several times and recorded LOTS of occurances of the palpitations. The resolution was "we dunno, nothing seems to be wrong, here is some heart medication." I never took the medication. I slowed way down on my exercise when we started trying to get pregnant. Palpitations vanished, haven't had them for 4 years.
What does this have to do with Allergies, maybe nothing, but here's my question:
I've had about 3 occurances recently of palpitations again. I'm up in the middle of the night with a "severe" case, has been going on all day. Weirding me out, of course. When I got pregnant I stopped taking any and all drugs, like cold medication, tylenol, advil, nothing. I'm done nursing, done having babies, I've been really sick this winter and a bit run down from being sick so often, I've on a few occasions taken tylenol. Today, having started my period and having absolutely no patience for cramps. I took two regular strength tylenol (melaleuca brand actually)...that's a big dose for me. Usually I only take one. Could this be an allergic reaction to tylenol? And more generally, when I was an endurance athlete, I probably took a pain reliever or anti inflamatory almost daily. That's the only thing I can think of that is consistent between my actions recently, and my actions of my pre-motherhood lifestyle.
It was pretty phenomenal that after 3 years of palpitations, they vanished. I assumed it had something to do with over aggressive fitness, sub 12% body fat (which I'm not now). And for them to return, and the way they've returned, today is definitely coinciding with having taken tylenol (acetaminophen), and perhaps the other two times is too but I'm not certain. Of course I looked up side-effects online. It lists chest pain, which this is not, and rapid heart beat, which this is not. But it doesn't list "ticker out of rhythm". I think I took IB Prophen more often 4 years ago than tylenol, which might be a detail that foils my hypothesis.
Is there a way to find out for certain if it is acetominophen that's causing it (without taking it again), allergy test of sorts? God, I forgot how miserable palpitations are!